An extremely rare side effect of ranitidine: junctional rhythm


Dedeoglu E., Uzun A., Bayram B., Cevik E., Arslan D.

HONG KONG JOURNAL OF EMERGENCY MEDICINE, vol.18, no.4, pp.232-234, 2011 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.1177/102490791101800407
  • Journal Name: HONG KONG JOURNAL OF EMERGENCY MEDICINE
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.232-234
  • Keywords: Bradycardia, histamine, histamine H2 antagonists, ranitidine hydrochloride, INDUCED BRADYCARDIA
  • Dokuz Eylül University Affiliated: No

Abstract

Ranitidine is a H2 receptor blocker and rarely cause bradycardia. A 28 years old male patient attended the emergency department for urticaria. He was given 45 mg of phenyramine and 50 mg of ranitidine intravenously. He then complained of dizziness and developed bradycardia and hypotension. Electrocardiogram detected junctional bradycardia rhythm. He was given 0.5 mg atropine intravenously and his rhythm then returned to normal. His symptoms subsided and the blood pressure improved. Ranitidine is a frequently used medication and this case illustrated a rare but serious side-effect of the medication. (Hong Kong j.emerg.med. 2011;18:232-234)